• question-icon

    Suggest treatment for cough and runny nose

default
Posted on Fri, 3 Jun 2016 in Ear, Nose and Throat Problems
Question: My doctor is not now available till the morning -- about 9 hrs. from now. I reported to him about 3 days ago with a cough and very runny nose. The cough is a real pest in that it is loose and bothers me through the night and yields a yellow slime from the upper lungs. The med. which was ascribed for me is MucinexDM , doxycycline hyclate 100 mg and virtussin AC which has some codine ( I suppose) in it for the cough. My problem is that my face is very red and seems puffy and the back of my hands are redish and my back is itchy. Can I wait till morning (9AM) or should I go to the hospital or should I just stop taking the Med till 9AM and then go to the doctor?
doctor
Answered by Dr. Harish Naik 2 hours later
Brief Answer:
Steam inhalation, salt water gargling, dermadew soap

Detailed Answer:
Hi
Welcome
I have gone through your query.
Based on the information, I feel you can wait till morning and see doctor tomorrow.
Since when you are on this medication?
Is it possible to upload the pictures for better assessment?

Now presently apart from the drugs that you have taken, I would suggest you to do steam inhalation with few drops of eucalyptus oil in it preferably and salt water gargling. Drink plenty of water especially warm water. After examining the rash I would have decided on the need of oral antihistamine agents. You can wash the rash with cool water and use mild soap like dermadew or dove.

This provisional advice provided by me is based entirely on the input provided to me. I would suggest examination by the doctor.

I hope this suggestion might be of some help to you.
Take care.

Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Harish Naik

General & Family Physician

Practicing since :2008

Answered : 2617 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Skin rash

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...my 9 monthe old boy has had blister like spots in his nappy area for...

doctor1 MD

I had a full knee replacment on Oct. 26th. About three weeks ago (?), I developed a really itchy rash on my surgery leg, just above the ankle....

doctor1 MD

I have skin rashes on both legs..they are not itchy,some are slightly red blochy and pin point ,the chemist gave me medication...

doctor1 MD

I have been taking Hylands Leg Cramps OTC for periodic leg cramping for couple of months. I have noticed that I have been really skin sensitive...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Harish Naik
  • Q - Positive pregnancy test, precautions taken during sex, delayed periods....

  • Q - Heart palpitations. prescribed beta blockers. on levothyroxine. history...

  • Q - Severe one sided headaches, nausea, blisters on face, neck. prescribed...

  • Q - Voice hoarseness, on HCG diet. Common side effect ?

  • Q - Have infection which is fatal to fetus, doctors recommend abortion....

  • Q - Left ovary contains avascular cyst with septum, no blood flow in septum....

  • Q - Child having high fever and headache. Taken motrin. Fever persisting....

  • Q - Itchiness in testicles, reddish coloration. on dermovate cream, worsened...

  • Q - Chest congestion and breathlessness. On Wysolone and Seroflo inhaler. No...

  • Q - Severe shoulder pain. Taking ibuprofen. MRI not needed. Physiotherapy...

backtotop2